Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Stiff neck, loss appetite, anxiety symptoms, palpitations, kidney area pain, GERD, meningitis, on aleve, antacids

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
About 14 days ago I woke up with the worst stiff neck I've ever had. I could barely move around. About 8 days ago, I started to get a very feint sore throat, sinus pressure, slightly sticky mouth, and complete loss of appetite as well as anxiety symptoms (which I usually have anyways) such as palpitations and feelings of dread. (i have dealt with anxiety since my tour in iraq in 2004-2005) Occasional chills, but not any "severe" fever symptoms. I was also severely depressed for a couple of days about 5-6 days ago. My neck got better each day and my appetite finally came back 4 days ago for the most part. I only ate one meal a day this mast M,T,W, TH, then 3 full meals this past fri, sat, sun, until today I've eaten once, but feel hungry at least. I'm concerned that this might possibly be meningitis?
I also have very acute kidney area pain and not what i would call "frequent" but more frequent urination (7-9 times a day , almost every two hours) sometimes with bubbles, sometimes hardly any, just seems unusual, though it could be from me drinking slightly more now with the sticky mouth. Some runny nose. I started taking some aleve 3 days ago. feel slightly better except for "nervous" feeling and appetite not being entirely back.
I have a history of GERD. I have never been on medication for it. I just take antacids throughout the day as needed. also have had a history of borderline high blood sugar (115-122) rested.
Posted Thu, 19 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
First of all let me reassure that your symptoms are least likely to be due to meningitis. The spontaneous improvement in your neck stiffness suggests it to be due to a muscle spasm.
Most of the symptoms you are having seem to be due to a viral syndrome affecting your nose, throat and causing generalized weakness and loss of appetite. Frequent urination with mild bubbles without any pain or dysuria is a normal finding.

These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.

I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).

Hope this answers your query. I will be glad to answer the follow up queries that you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor